Alert archive / Idaho / Special Weather Statements in 2011
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Aug 1, 2011, 7:32 PM MDT for Bear Lake County, Franklin County, Idaho. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2011, 7:32 PM MDT (01:32 UTC)
- Expired
- Aug 1, 2011, 8:15 PM MDT
- In force
- 43 min
- Issued by
- NWS Pocatello, ID
Counties Bear Lake County, ID, Franklin County, ID
The radar
The Salt Lake City radar (KMTX), 121 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 1.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1941 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
815
WWUS85 KPIH 020132
SPSPIH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
732 PM MDT MON AUG 1 2011
IDZ022>025-020215-
BEAR LAKE ID-CARIBOU ID-ONEIDA ID-BANNOCK ID-FRANKLIN ID-
732 PM MDT MON AUG 1 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
FRANKLIN COUNTY IN SOUTHEAST IDAHO
SOUTHEASTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
NORTHEASTERN ONEIDA COUNTY IN SOUTHEAST IDAHO
SOUTH CENTRAL CARIBOU COUNTY IN SOUTHEAST IDAHO
BEAR LAKE COUNTY IN SOUTHEAST IDAHO
UNTIL 815 PM MDT
AT 724 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM VIRGINIA TO PRESTON
TO 13 MILES SOUTH OF CLARKSTON..AND MOVING EAST AT 40 MPH.
WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND SMALL HAIL. HAIL MAY ACCUMULATE
ON THE GROUND AND PRODUCE SLICK ROADS AND OR LOCALIZED FLOODING
ESPECIALLY IF STORM DRAINS BECOME CLOGGED AND OVERFLOW.
LOCATIONS IMPACTED INCLUDE...
WHITNEY...
MAPLETON...
MINK CREEK...
THATCHER...
GRACE...
BEAR LAKE...
BERN...
MONTPELIER...
PEOPLE ON BEAR LAKE SHOULD MOVE TO A PLACE OF SAFETY NOW UNTIL THE
STORMS HAVE PASSED. THESE STORMS MAY ALSO INTENSIFY...SO BE CERTAIN
TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV
OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.
LAT...LON 4208 11201 4250 11240 4269 11154 4222 11118
4200 11124 4199 11202
TIME...MOT...LOC 0127Z 257DEG 33KT 4249 11219 4211 11188
4174 11198
$$
JKEYESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Aug 1, 1:25 PM MDT, 6 hours 7 minutes earlier.
Area forecast discussion, Aug 1, 1:25 PM MDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 125 PM MDT MON AUG 1 2011 .DISCUSSION... MAIN BATCH OF RAIN AND EMBEDDED THUNDERSTORMS IS MOVING AWAY FROM THE REGION. IMPRESSIVE RAINFALL AMOUNTS OCCURRED WITH THE LOW PRESSURE SYSTEM AS IT INTERACTED WITH THE HIGH PRECIPITABLE WATER VALUES. DRIER AIR IS NOW BEGINNING TO ENTER THE REGION AS INDICATED BY FALLING SURFACE DEW POINTS. AS OF 19Z...TWF HAD A DEW POINT OF 52. CONVECTION IS BEGINNING TO REFIRE IN THE CENTRAL MOUNTAINS. THE ATMOSPHERE IS STILL MOIST AND UNSTABLE ENOUGH TO SUPPORT THUNDERSTORMS FOR THE REMAINDER OF THE AFTERNOON. WITH THE DRIER AIR MOVING IN...WOULD EXPECT THE THREAT FOR HEAVY RAINFALL AMOUNTS TO DIMINISH. MUCH OF THIS ACTIVITY SHOULD DIMINISH AFTER SUNSET WITH THE LOSS OF THE DAYTIME HEATING. EXPECT THUNDERSTORMS TO REFIRE DURING THE AFTERNOON ON TUESDAY AND WEDNESDAY AND MAYBE EVEN THURSDAY. STILL EXPECT SCATTERED COVERAGE ON TUESDAY WITH ISOLATED COVERAGE WEDNESDAY AND THURSDAY AS THE DRIER AIR BECOMES MORE SETTLED OVER THE REGION. SLIGHT CHANCES CONTINUE THROUGH THE WEEKEND. JUST ENOUGH MOISTURE IS EXPECTED TO REMAIN FOR SOME ISOLATED STORMS MAINLY IN THE MOUNTAINS AND HIGHLANDS. ALTHOUGH AN UPPER TROUGH ENTERING THE PACIFIC NORTHWEST WILL DEFLECT MOST OF THE MOISTURE TO THE EAST AND KEEP MUCH OF THE REGION DRY. VALLE && .AVIATION...MAIN MOISTURE BAND WILL SLOWLY MOVE EAST TODAY WITH A DRIER AIR MASS MOVING IN FROM THE WEST. LOOK FOR REDEVELOPMENT LATER THIS AFTERNOON INTO EARLY EVENING BRINGING VICINITY SHOWERS/ THUNDERSTORMS FOR ALL TAF SITES. EXPECT LINGERING MVFR CIGS AT KIDA THIS AFTERNOON. LOOK FOR A CHANCE FOR FOG TO MOVE IN FOR KIDA LATE THIS EVENING INTO EARLY MORNING WITH GRADUAL CLEARING...LIGHT WINDS AND AMPLE RESIDUAL MOISTURE. WYATT && .FIRE WEATHER...LOOK FOR THE MAIN BAND OF MOISTURE TO MOVE OUT OF THE AREA TODAY. EXPECT GRADUAL DRYING THROUGH THE WEEK. LOOK FOR AFTERNOON THUNDERSTORMS MAINLY OVER HIGHER TERRAIN. EXPECT A GRADUAL DECREASE OF CONVECTIVE DEVELOPMENT THROUGHOUT THE WEEK WITH RELATIVE HUMIDITIES FALLING BACK TO THE TEENS IN LOWER ELEVATIONS BY FRIDAY. WYATT && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 1, 5:26 AM MDT, 14 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 526 AM MDT MON AUG 1 2011 IDZ017>025-031-032-021130- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 526 AM MDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MONSOON MOISTURE WILL STREAM INTO IDAHO TODAY...FUELING MORE SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH SOME OF THESE THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE WEEK...BUT DIMINISHING IN COVERAGE EACH DAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Aug 1, 6:40 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
640 PM MDT MON AUG 1 2011
IDZ017-020>023-020130-
CARIBOU ID-JEFFERSON ID-BINGHAM ID-BONNEVILLE ID-POWER ID-CASSIA
ID-BANNOCK ID-BLAINE ID-
640 PM MDT MON AUG 1 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO
NORTHEASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO
NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
CENTRAL POWER COUNTY IN SOUTHEAST IDAHO
CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
BINGHAM COUNTY IN SOUTHEAST IDAHO
EXTREME SOUTHEASTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO
NORTHWESTERN CARIBOU COUNTY IN SOUTHEAST IDAHO
UNTIL 730 PM MDT
AT 636 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OUTFLOW BOUNDARY ALONG A LINE EXTENDING FROM
OSGOOD TO ROSE TO STERLING TO 18 MILES WEST OF ABERDEEN...MOVING
SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS ALONG
INTERSTATE 86 AND 15 THROUGH 730 PM MDT.
LOCATIONS IMPACTED INCLUDE...
GIBSON... IDAHO FALLS AND SHELLEY...
AMMON... FORT HALL AND GOSHEN...
CHUBBUCK...
POCATELLO...
AMERICAN FALLS AND NEELEY...
NEELEY...
LAT...LON 4339 11146 4305 11174 4279 11215 4253 11313
4290 11339 4303 11278 4329 11238 4364 11210
TIME...MOT...LOC 0039Z 297DEG 24KT 4352 11206 4324 11226
4299 11267 4290 11316
HUSTONSpecial weather statement, Aug 1, 6:50 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
650 PM MDT MON AUG 1 2011
IDZ022>025-020130-
BEAR LAKE ID-CARIBOU ID-ONEIDA ID-BANNOCK ID-FRANKLIN ID-
650 PM MDT MON AUG 1 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
FRANKLIN COUNTY IN SOUTHEAST IDAHO
SOUTHEASTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
EASTERN ONEIDA COUNTY IN SOUTHEAST IDAHO
EXTREME SOUTH CENTRAL CARIBOU COUNTY IN SOUTHEAST IDAHO
WEST CENTRAL BEAR LAKE COUNTY IN SOUTHEAST IDAHO
UNTIL 730 PM MDT
AT 643 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST
OF MALAD TO 9 MILES SOUTH OF CHERRY CREEK TO 12 MILES SOUTH OF
RIDGEDALE..AND MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
SMALL HAIL AND HEAVY RAIN. SOME ACCUMULATION OF SMALL COULD CAUSE
SLICK ROADS AND OR LOCALIZED FLOODING ESPECIALLY WHERE STORM DRAINS
BECOME CLOGGED AND OVERFLOW.
LOCATIONS IMPACTED INCLUDE...
SWAN LAKE...
BANIDA...
PRESTON...
SWAN LAKE...
WHITNEY...
MAPLETON...
MINK CREEK...
THATCHER...
THIS LINE OF STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL
RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LAT...LON 4200 11232 4242 11245 4250 11164 4205 11150
4199 11160
TIME...MOT...LOC 0048Z 263DEG 31KT 4235 11230 4198 11219
4186 11240
JKEYESLocal storm report, Aug 1, 6:55 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
655 PM MDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND GST ARCO 43.63N 113.30W
08/01/2011 M50 MPH BUTTE ID MESONET
ARCO INL
&&
MHLocal storm report, Aug 1, 7:06 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
706 PM MDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST 12 NW ATOMIC CITY 43.58N 112.97W
08/01/2011 M65 MPH BUTTE ID MESONET
INL REACTOR TECH SITE.
&&
MHSpecial weather statement, Aug 1, 7:19 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
719 PM MDT MON AUG 1 2011
IDZ019>021-023-020215-
TETON ID-JEFFERSON ID-BINGHAM ID-BONNEVILLE ID-MADISON ID-FREMONT ID-
719 PM MDT MON AUG 1 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
FREMONT COUNTY IN EASTERN IDAHO
MADISON COUNTY IN SOUTHEAST IDAHO
CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
EAST CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO
SOUTHEASTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO
WESTERN TETON COUNTY IN SOUTHEAST IDAHO
UNTIL 815 PM MDT
AT 712 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING FROM REA TO SHELLEY...MOVING EAST AT
20 MPH.
HEAVY RAIN AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS IMPACTED THROUGH 815 PM MDT INCLUDE...
IDAHO FALLS... REXBURG...RIGBY...SHELLEY...ST. ANTHONY...SUGAR
CITY AND THORNTON...
GOSHEN...
AMMON...
ARCHER AND CHESTER...
ASHTON...
POPLAR...
SQUIRREL...
LAT...LON 4320 11161 4330 11235 4460 11140 4460 11122
4458 11122 4458 11119 4453 11112 4450 11112
4448 11109 4414 11108 4413 11104 4402 11104
TIME...MOT...LOC 0118Z 269DEG 19KT 4452 11133 4338 11217
HUSTONSpecial weather statement, Aug 1, 7:32 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
732 PM MDT MON AUG 1 2011
IDZ022>025-020215-
BEAR LAKE ID-CARIBOU ID-ONEIDA ID-BANNOCK ID-FRANKLIN ID-
732 PM MDT MON AUG 1 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
FRANKLIN COUNTY IN SOUTHEAST IDAHO
SOUTHEASTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
NORTHEASTERN ONEIDA COUNTY IN SOUTHEAST IDAHO
SOUTH CENTRAL CARIBOU COUNTY IN SOUTHEAST IDAHO
BEAR LAKE COUNTY IN SOUTHEAST IDAHO
UNTIL 815 PM MDT
AT 724 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM VIRGINIA TO PRESTON
TO 13 MILES SOUTH OF CLARKSTON..AND MOVING EAST AT 40 MPH.
WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND SMALL HAIL. HAIL MAY ACCUMULATE
ON THE GROUND AND PRODUCE SLICK ROADS AND OR LOCALIZED FLOODING
ESPECIALLY IF STORM DRAINS BECOME CLOGGED AND OVERFLOW.
LOCATIONS IMPACTED INCLUDE...
WHITNEY...
MAPLETON...
MINK CREEK...
THATCHER...
GRACE...
BEAR LAKE...
BERN...
MONTPELIER...
PEOPLE ON BEAR LAKE SHOULD MOVE TO A PLACE OF SAFETY NOW UNTIL THE
STORMS HAVE PASSED. THESE STORMS MAY ALSO INTENSIFY...SO BE CERTAIN
TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV
OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.
LAT...LON 4208 11201 4250 11240 4269 11154 4222 11118
4200 11124 4199 11202
TIME...MOT...LOC 0127Z 257DEG 33KT 4249 11219 4211 11188
4174 11198
JKEYESThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:04 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Butte, Jefferson | 41 min |
| Aug 1, 6:24 PM MDT | Special Weather Statement | PIH | Fremont, Madison | 51 min |
| Aug 1, 6:40 PM MDT | Special Weather Statement | PIH | Bingham, Bonneville, Power | 50 min |
| Aug 1, 6:50 PM MDT | Special Weather Statement | PIH | Franklin | 40 min |
| Aug 1, 7:19 PM MDT | Special Weather Statement | PIH | Bonneville, Fremont, Madison | 56 min |
| Aug 1, 7:37 PM MDT | Special Weather Statement | PIH | Bonneville, Madison, Teton | 53 min |
| Aug 1, 8:00 PM MDT | Special Weather Statement | PIH | Bannock | 60 min |
| Aug 1, 8:15 PM MDT | Special Weather Statement | PIH | Bannock, Caribou | 60 min |
| Aug 1, 9:07 PM MDT | Special Weather Statement | PIH | Bannock, Caribou | 53 min |
| Aug 2, 12:24 PM MDT | Special Weather Statement | PIH | Custer | 51 min |
| Aug 2, 1:55 PM MDT | Special Weather Statement | PIH | Custer | 65 min |
| Aug 2, 4:22 PM MDT | Special Weather Statement | PIH | Power | 38 min |
Nearby
Special Weather Statements in Idaho, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.